Sorry to hear about all this you are going through -- like it's not bad enough having Lyme, eh?
I just did a quick google search and ran across a detailed discussion (aimed at patients) on the Mayo Clinic website. In reading at that site over the years, I find them to be thoughtful and forward-thinking, as well as very up-to-date. Here is the link to the first page of their section on long QT syndrome:
If the bot blocks that out, you can find it on the mayoclinic [dot] org website, and I'll also send you a private message with the link.
There's nothing 'wrong' with you, it's just the way your body is wired. Whether herbs could have a similar effect, I don't know, but herbs and pharmaceuticals are all just chemicals, so I would not assume that herbs would be better or even less problematic. Going forward, I would always be sure to tell all medical personnel of that you have long QT syndrome.
What does your Lyme doc say? Can s/he suggest a cardiologist or immunologist (?) to consult, so that they docs could work together to structure a treatment approach that takes into account your situation?
Try not to worry! It's good that the situation has been recognized, so that you and your docs can work around it. Let us know how you do, okay?
[Sending you a private message now with the link to the Mayo Clinic page for background]
Thanks. I do not actually have long QT syndrome, I believe it is being induced by the medications is what I was saying. I have tried herbals (on Cryptolepis right now) and I have not had one issue. Was just wondering if anyone else has QT issues induced by the medications, is this an uncommon effect?
My Lyme doc is like horrified of putting me on medications that lengthen the QT interval for fear of the obvious. This includes so many medications, that my options are rather low. Zithromax nearly killed me a few times, that was the reason for the EKG.
I hear you. Part of the Mayo site focuses on what they call 'acquired long QT syndrome', which may or may not include or be the same as *induced* long QT.
"Acquired long QT syndrome
"More than 50 medications, many of them common, can lengthen the Q-T interval in otherwise healthy people and cause a form of acquired long QT syndrome known as drug-induced long QT syndrome.
"Medications that can lengthen the Q-T interval and upset heart rhythm include certain antibiotics, antidepressants, antihistamines, diuretics, heart medications, cholesterol-lowering drugs, diabetes medications, as well as some antifungal and antipsychotic drugs.
"People who develop drug-induced long QT syndrome may also have some subtle genetic defects in their hearts, making them more susceptible to disruptions in heart rhythm from taking drugs that can cause prolonged Q-T intervals."
Just fwiw. Let us know how you do -- sending all good wishes!
I am on disability and qualify for the financial aid program with the Cowden Protocol. You can call nutramedix.com if interested. I have improved a lot on it.
Doc suggested Cowden. How much do you pay? If you don't mind sharing. It would have to be really low for me to afford it. On my own with kids. You can always pm me if you want.